Red Patch On Roof Of Mouth
Posted 20 January 2007 - 02:07 PM
I have a couple of questions. I had a red patch start about 4 weeks ago on the roof of my mouth, I don't know how long I had it really, I only noticed it when it became a little sore after eating.
I thought it was an ulcer forming, it was about the size of my little fingernail.
Now, it is the size of my thumb nail and still red. It has never formed into an ulcer, just a smooth red patch (slight bump) on the roof my mouth.
It isn't really painful at all, but sometimes a little tender when I press my tongue on it.
the only info I can find about red patches on the roof of your mouth relate to oral cancer!!!!!
I must note, that I think the patch started not long after I started the Plaquenil, but that could be a coincidence as it didn't get any better when I was off the Plaquenil for 13 days.
Does anyone have any idea what it could be, my general practitioner didn't know what it was, and I forgot to tell the rheumatologist, but will ring him on Monday.
The other question is about mouth shrinking. And I am not sure if that is what I am experiencing.
I have noticed when I yawn or open my mouth wide that the corners are very sore and feel like they are going to tear, so I don't open it too wide now, the lefthand side corner is getting a little red.
Also my upper lips are now uneven. I have pretty full lips, but I have noticed in the last 2 months that the right side of my upper lip is now not as high, or I guess as raised at the left side, if that makes sense, it kinda looks a bit lopsided. I don't know if anyone else would notice it but I do.
I don't know if this is the start of my mouth shrinking, or if I am just overexamining everything because it hurts to yawn, I was wondering how it started for everyone else.
The other thing.........sorry to go on, is I know I have mentioned the slight rash I got on my arms last week when I started back on the Plaquenil, but the itch is sooo annoying.
Last week I thought I had gotten sunburnt, (but I had only gone for a 15min walk at 10am) and then noticed a mild rash on my hands while my forearms looked sunburnt.
It gets itchy for about an hour and then goes away, and then I feel prickles on my hands and then the rash comes back again on my arms and hands.
It has been happening all week.
I don't know if it the Plaquenil or maybe some type of Lupus or dermy rash
My general practitioner noted it and said if it got worse to call the rheumatologist, but it seems quite mild, that my husband thinks I am imagining it, although my mother has noticed it, and the itch at times has stopped me from sleeping.
Also the skin on my fingers hurt when I bend them, like tiny papercuts or pinpricks, ugh, I don't know what is going on anymore.
i just wish my bloodwork would point in some direction....
thanks for letting me ramble........again,
Posted 20 January 2007 - 02:16 PM
I am certainly not a doctor, but I was wondering if the red spot on the roof of your mouth could be telengieactasia.....as I know you can get them inside the mouth.
As for the rash.....it may be an allergice reaction to the sun while on Plaquenil. This happens to me. The first time it happened I was really freaked out and went to the doctor who told me it was contact dermatitis. But I did some research on my own and learned that a rash following sun exposure was a side effect of Plaquenil (kind of like a lupus rash from being in the sun). I love being in the sun and going to the pool and beach in the summer, so I was quite upset by it. I have since found a wonderful (but quite expensive) sun block that I use. I find when I use it and go out in the sun, that the only place I get the rash now is all over my hands (I guess somehow I don't do a good job protecting them). Your rash may be something else....but thought I would share my experiences.
I do hope you can get some answers for all your questions. Keep us posted on what you learn and how you are feeling.
Posted 20 January 2007 - 02:48 PM
Posted 20 January 2007 - 04:00 PM
I did wonder about Sjogren's and telengieactasia.
I do have sicca symptoms with my eyes, and I have also been having a dry mouth and nose for a while now.
In regards to the telengieactasia, can it be just one big red patch like the size of your thumb nail?
I have the small red spots on my face and a couple on my lips, and did wonder if it was one big one in my mouth, but thought it was too big?
Heidi, was your rash itchy?
I just don't know what to think of it really. I had been off the Plaquenil for 13days (cos of chest pain and raised liver enzymes), and went for my 15min walk at 10am in the morning and I was pretty much shaded by trees.
I started back on the Plaquenil that afternoon after the okay from the rheumatologist and 2 hours later I noticed my hands looked a bit rashy and my arms looked burnt and I thought it odd since I wasn't really in the sun at all. So I guess I am thinking it is the Plaquenil and not the sun.................but I didn't get a rash the first time I was on Plaquenil, but I wonder if it was still in my system making me sun sensitive??
Okay that all sounds like a riddle, but I think you know what I mean?
Or else I am thinking it is a Lupus rash, as my rheumatologist keeps mentioning Lupus to me, but I am not sure what a Lupus rash on your arms would look like.
Posted 20 January 2007 - 04:21 PM
Yes, when I get the rash it is incredibly itchy! I would definitely give your rheumatologist a call and see what he/she thinks....would be nice if he/she could see it. My rheumatologist has never seen mine.
Posted 20 January 2007 - 05:40 PM
I have tried to take a picture of my rash, but it doesn't come out much on the picture.
Did your rash look like sunburn, but a little mottled? Thats what mine looks like, and itchy as well as feeling prickly.
Posted 20 January 2007 - 05:43 PM
When I get it, my rash is red like a sunburned with lots of little bitty bumps (maybe what you are describing as prickly). Mine is more easily felt then seen. Hope that helps.
Posted 20 January 2007 - 08:38 PM
I don't know if you are taking generic or brand name plaquenil, but I have heard that sometimes when a person has had trouble with the generic and switches to the brand name, the problems clear up.
This might help the itchiness and rash you are having, but I doubt that it would help the reaction to the sun. A good sun block is a good idea to protect our sking anyway. Good Luck!
Posted 20 January 2007 - 10:16 PM
thanks for your description. I think our rashes are a little different, as mine is not raised at all, I get a prickly feeling on my skin, kind of like when you put on a really woolly sweater thats a bit itchy, that feeling comes moments before the rash gets redder and then after a little bit the rash goes away and comes back again later, always with the prickly sensation first.
Ah, I think it is a mystery.......